Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Have rapid heart rate. EKG, chest x-ray and ct scan normal. Any medicine to get normal heart rate?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4497 Questions
I went to the er for rapid heart rate. At the ER it got up to 150- this has never happened before. I had an EKG which was normal, chest Xray normal, CT scan, normal. I am 33 yrs old female. The internist has me on 75mg of metoprolol but my resting heart rate is still around 95 and when I am active I am still going over 100. I see a cardiologist next week but so far have no answers. Is there some drug that will bring my HR to a normal level?
Posted Sun, 12 May 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Anantharamakrishnan 4 hours later
Hi friend,
Welcome to Health Care Magic

Do NOT worry
There are several classes of drugs
And there are several drugs in each class.
Every drug needs dose titration in the every individual...
The dose of Metoprolol is up to 200 mg...
You can step up to 100 mg and watch – your heart rate AND Blood Pressure.
Ask your doctor

     The cause has to be worked out - Anaemia / Anxiety / Alcohol / Tobacco (smoking) / Caffeine (too much coffee, cola) / Medicines like Phenylephrine used for ‘cold’; Salbutamol used for asthma / Fever / Thyroid / Vitamin D, calcium and magnesium ... \ At times, abnormal nerve paths in the heart (bypass tracts) are responsible!

     You need further investigations...HOLTER (24 to 48 hour ambulatory monitoring) / ECHOcardiogram / TMT (Treadmill exercise ECG) / LABORATORY work-up – may all be necessary for further assessment and assistance.

     The treating doctor may suggest them depending on need, based on his assessment of the situation

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor